Alert archive / Indiana / Flash Flood Warnings in 2000
Flash Flood Warning 20, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 9, 2000, 8:28 PM EST for Ripley County, Switzerland County, Indiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 8:28 PM EST (01:28 UTC)
- Expired
- Aug 9, 2000, 9:30 PM EST
- In force
- 62 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Ripley County, IN, Switzerland County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 100132 FFWILN INC137-155-100330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 828 PM EST WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... RIPLEY COUNTY IN SOUTHEAST INDIANA... SWITZERLAND COUNTY IN SOUTHEAST INDIANA... * UNTIL 1030 PM EST... * AT 828 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FROM 3 TO 5 INCHES OF RAIN HAD FALLEN OVER MUCH OF RIPLEY AND SWITZERLAND COUNTIES SINCE 700 PM EST. ADDITIONAL RAINFALL OF UP TO AN INCH CAN BE EXPECTED OVER THESE AREAS. * SOME LOCATIONS WHERE FLOODING MAY OCCUR INCLUDE... VERSAILLES... OSGOOD... FRIENDSHIP... VEVAY... FAIRVIEW... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ DIAN-REED
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 7:55 PM EST, 33 minutes earlier.
Area forecast discussion, Aug 9, 7:55 PM EST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 855 PM EDT WED AUG 9 2000 TSTM ACTVTY TRYING TO WIND DOWN ACRS AREA WITH STGST STORMS NOW ACRS FAR S. WL GO AHD AND ISSUE REG ZONES A LTL ERLY TO TRY AND CLR OUT MORE OF WATCH 669 AND CLEAN UP WORDING ACRS THE N. TRAINING NOT AS IMPRESSIVE NOW SO FLOODING THREAT LOOKS TO BE MINIMAL BUT WL PRBLY HANG ON TO FFA ACRS SE THRU MIDNGT AS THEY CUD STILL SEE SOME ISOLD PBLMS. .ILN...FFA THRU MIDNT FOR KYZ097>100-OHZ078-079-081-088. LOTT
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:03 PM EST | Severe Thunderstorm Warning | ILN | Ohio, Switzerland | 57 min |
| Aug 9, 7:23 PM EST | Severe Thunderstorm Warning | ILN | Ripley | 52 min |
| Aug 9, 7:55 PM EST | Severe Thunderstorm Warning | ILN | Switzerland | 50 min |
Nearby
Flash Flood Warnings in Indiana, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.